Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 18, NWS Key West, FL

February 25, 2016

NWS Key West, FL issued this small craft advisory at Feb 25, 2016, 4:34 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2016, 4:34 AM EST (09:34 UTC)
Expired
Feb 26, 2016, 4:12 PM EST
In force
36 hr
Issued by
NWS Key West, FL

The text

As transmitted.

675 
WHUS72 KKEY 250934
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
434 AM EST THU FEB 25 2016

GMZ033-034-054-055-074-075-251600-
/O.CAN.KKEY.SW.Y.0002.000000T0000Z-160225T1100Z/
/O.NEW.KKEY.SC.Y.0018.160225T0934Z-160225T1600Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
434 AM EST THU FEB 25 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL KEYS WATERS. 

* WINDS...NEAR 20 KNOTS THIS MORNING ARE EXPECTED TO LULL THIS
  AFTERNOON.

* WAVES/SEAS...SEAS OF 7 TO 9 FEET DUE TO WEST-NORTHWEST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH
SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. 
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ031-032-035-042>044-052-053-072-073-251600-
/O.NEW.KKEY.SC.Y.0018.160225T0934Z-160225T1600Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
434 AM EST THU FEB 25 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL KEYS WATERS.

* WINDS...WINDS OF 20 TO 25 KNOTS WILL LULL THIS AFTERNOON...BUT ARE
  EXPECTED TO STRENGTHEN TO NEAR 20 KNOTS FOR KEYS EASTERN WATERS
  TONIGHT.

* WAVES/SEAS...SEAS OF AS HIGH AS 7 FEET ARE EXPECTED ON THE OUTER
  FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
068 
WHUS72 KKEY 251523
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1023 AM EST THU FEB 25 2016


GMZ031>035-042>044-052>055-072>075-252200-
/O.EXT.KKEY.SC.Y.0018.000000T0000Z-160226T1600Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1023 AM EST THU FEB 25 2016

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...WINDS NEAR 20 KNOTS WILL HAVE SOME FLUCTUATIONS THROUGH THE
  AFTERNOON...BUT ARE EXPECTED TO SURGE AGAIN ACROSS ALL WATERS
  TONIGHT.

* WAVES/SEAS...SEAS OF AS HIGH AS 7 TO 9 FEET ARE EXPECTED ON THE
  OUTER FLORIDA STRAITS...WITH A PERSISTENT WESTERLY SWELL IN THE
  WESTERN GULF AND STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
275 
WHUS72 KKEY 252103
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
403 PM EST THU FEB 25 2016


GMZ031>035-042>044-052>055-072>075-260430-
/O.CON.KKEY.SC.Y.0018.000000T0000Z-160226T1600Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
403 PM EST THU FEB 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
FRIDAY...

* WINDS...WINDS WILL BE NEAR 20 KNOTS AND GUSTY LATE THIS EVENING AND
  OVERNIGHT.

* WAVES/SEAS...SEAS OF AS HIGH AS 7 TO 9 FEET ARE EXPECTED ON 
  THE OUTER FLORIDA STRAITS...WITH A PERSISTENT WESTERLY SWELL 
  IN THE WESTERN GULF AND STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
640 
WHUS72 KKEY 260323
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1023 PM EST THU FEB 25 2016

GMZ031>035-042>044-052>055-072>075-260930-
/O.CON.KKEY.SC.Y.0018.000000T0000Z-160226T1600Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1023 PM EST THU FEB 25 2016

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...NORTH WINDS NEAR 20 KNOTS WILL PREVAIL OVERNIGHT.

* WAVES/SEAS...SEAS OF AS HIGH AS 7 TO 8 FEET ARE EXPECTED IN THE
  STRAITS OF FLORIDA...WITH A PERSISTENT WESTERLY SWELL IN THE
  EXTREME SOUTHEASTERN GULF OF MEXICO AND LOWER STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
057 
WHUS72 KKEY 260924
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
424 AM EST FRI FEB 26 2016

GMZ031>035-042>044-052>055-072>075-261600-
/O.CON.KKEY.SC.Y.0018.000000T0000Z-160226T1600Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
424 AM EST FRI FEB 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...NORTH WINDS NEAR 20 KNOTS WILL PREVAIL THIS MORNING.

* WAVES/SEAS...SEAS OF AS HIGH AS 7 FEET ARE EXPECTED IN THE STRAITS
  OF FLORIDA AND THE EXTREME SOUTHEASTERN GULF OF MEXICO...WITH A
  PERSISTENT WEST TO NORTHWESTERLY SWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 

&&

$$

CLR
975 
WHUS72 KKEY 261525
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1025 AM EST FRI FEB 26 2016

GMZ031>035-042>044-261630-
/O.CAN.KKEY.SC.Y.0018.000000T0000Z-160226T1600Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
1025 AM EST FRI FEB 26 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTHWEST TO NORTH WINDS OF 15 TO 20 KNOTS WILL SLACKEN TO NEAR 
15 KNOTS OR LESS THIS AFTERNOON. HENCE...THE SMALL CRAFT ADVISORY HAS
BEEN CANCELED. 

$$

GMZ052>055-072>075-262100-
/O.EXT.KKEY.SC.Y.0018.000000T0000Z-160226T2100Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1025 AM EST FRI FEB 26 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTH WINDS NEAR 20 KNOTS WILL DECREASE TO 15 TO 20 KNOTS
  LATE THIS AFTERNOON. 

* WAVES/SEAS...SEAS OF AS HIGH AS 7 FEET ARE EXPECTED IN THE STRAITS
  OF FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$


APA
012 
WHUS72 KKEY 262112
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
412 PM EST FRI FEB 26 2016


GMZ052>055-072>075-262215-
/O.CAN.KKEY.SC.Y.0018.000000T0000Z-160226T2100Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
412 PM EST FRI FEB 26 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

ALTHOUGH WINDS WILL INCREASE TO BETWEEN 15 AND 20 KNOTS TONIGHT...THE
SMALL CRAFT ADVISORY HAS BEEN CANCELED FOR THE FLORIDA STRAITS.

$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 10:42 PM EST, 5 hours 52 minutes earlier.

Area forecast discussion, Feb 24, 10:42 PM EST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1042 PM EST WED FEB 24 2016

.DISCUSSION...
CHANGES TO FORECAST -- A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WAS
ISSUED FOR THE WESTERN PORTIONS OF THE MARINE SERVICE AREA DUE TO
SEAS BUILDING TO 7 TO 9 FEET DUE TO FRESH WEST-NORTHWEST SWELLS.
OVERNIGHT LOW TEMPERATURES WERE DROPPED A FEW DEGREES GIVEN LATEST
OBSERVATIONAL TRENDS AND GUIDANCE. WEATHER AND POP ELEMENTS WILL BE
ADJUSTED SHORTLY AS RAIN ENDS ACROSS THE AREA.

CURRENT SITUATION/ANALYSIS -- A SQUALL LINE WEAKENED GRADUALLY AS IT
TRAVERSED THE FLORIDA KEYS AND ADJACENT COASTAL WATERS FROM WEST TO
EAST. AT THIS POINT...ONLY A BROKEN SHOWER LINE COINCIDENT WITH A
SHEAR LINE AND WIND SURGE IS EVIDENT IN RADAR/SATELLITE IMAGERY
APPROACHING THE BAHAMA BANKS. THE COLD FRONT FOLLOWS THIS SHEAR LINE
CLOSELY...WHILE A MIX OF STRATIFORM AND CONVECTIVE PRECIPITATION
AREAS TRAIL THE FRONT IN A 100-MILE WIDE BAND...WITH A SHARP BACK
EDGE HAVING JUST PASSED THE DRY TORTUGAS. AN INTENSE WAVE CYCLONE IS
EVOLVING OVER THE OHIO VALLEY-GREAT LAKES...WHILE A LOW-LATITUDE HIGH
PRESSURE CELL REMAINS CENTERED WELL WEST OF THE AREA...ALONG THE
TEXAS/MEXICO COASTAL PLAINS. GRADIENT FLOW IS NOT ALL THAT IMPRESSIVE
WITH NORTHWEST BREEZES BLOWING MAINLY IN THE 15-20-KNOT RANGE. AIR
TEMPERATURES HAVE DROPPED ALREADY INTO THE UPPER 60S IN MOST KEYS
ISLAND COMMUNITIES...WITH DEWPOINT TEMPERATURES DOWN 5-10 DEGREES F
FROM EARLIER TODAY.

PROGNOSTIC OVERVIEW -- RAIN SHOULD CLEAR OUT BY JUST AFTER MIDNIGHT
MOST AREAS...WITH TRAILING BROKEN-OVERCAST STRATOCUMULUS DECKS. LOW-
LEVEL COLD THERMAL ADVECTION WILL INCREASE...ESPECIALLY TOWARD
SUNRISE...WITH AIR TEMPERATURES LIKELY REACHING THE MID 60S MOST
AREAS. TEMPERATURES MAY STRUGGLE TO REACH 70F ON WEDNESDAY.
&&

.MARINE...
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED FOR THE
EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS...INCLUDING
DRY TORTUGAS AND REBECCA SHOAL CHANNEL...AND FOR THE STRAITS OF
FLORIDA WEST OF THE SEVEN MILE BRIDGE. A COLD FRONT WILL SWEEP
SOUTHEASTWARD ACROSS THE STRAITS OF FLORIDA OVERNIGHT. A HIGH
PRESSURE SYSTEM WILL MOVE EASTWARD OVER THE GULF OF MEXICO AND
FLORIDA PENINSULA THURSDAY THROUGH SUNDAY.
&&

.AVIATION...
THROUGH 25/24Z...PREVAILING VFR CONDITIONS ARE EXPECTED AT BOTH EYW
AND MTH. ISOLATED POCKETS OF MVFR CEILINGS OR VISIBILITY ASSOCIATED
WITH LIGHT RAIN AREAS WILL END FROM WEST TO EAST BY 25/06Z. FRESH
NORTHWEST TO NORTH BREEZES WILL CREATE CROSSWINDS OCCASIONALLY
EXCEEDING 15 KNOTS AT BOTH EYW AND MTH.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FOR
     GMZ033-GMZ034-GMZ054-GMZ055-GMZ074-GMZ075.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....KASPER
DATA COLLECTION.......DEVANAS

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Feb 24, 10:30 PM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
1030 PM EST WED FEB 24 2016

UPDATED FOR SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS

FLZ076>078-GMZ031>035-042>044-052>055-072>075-251100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1030 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...OVERNIGHT

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED FOR THE
EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS...INCLUDING
DRY TORTUGAS AND REBECCA SHOAL CHANNEL...AND FOR THE STRAITS OF
FLORIDA WEST OF THE SEVEN MILE BRIDGE. SEAS OF 7 TO 9 FEET DUE TO
FRESH WEST-NORTHWEST SWELLS WILL DEVELOP IN THESE AREAS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED THURSDAY THROUGH FRIDAY FOR
PORTIONS OF THE FLORIDA KEYS COASTAL WATERS FOR FRESH NORTH BREEZES
AND HAZARDOUS SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KASPER

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:21 PM ESTSmall Craft Advisory for Hazardous SeasKEY7 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.